Alert archive / Maine / Wind Advisories in 2019
Wind Advisory 4, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Feb 14, 2019, 3:54 PM EST for Hancock County, Washington County, Maine. It took effect at Feb 15, 2019, 3:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2019, 3:54 PM EST (20:54 UTC)
- In effect from
- Feb 15, 2019, 3:00 PM EST
- Expired
- Feb 16, 2019, 1:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228 WWUS71 KCAR 142054 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 354 PM EST Thu Feb 14 2019 MEZ029-030-150600- /O.NEW.KCAR.WI.Y.0004.190215T2000Z-190216T0600Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 354 PM EST Thu Feb 14 2019 ...WIND ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 1 AM EST SATURDAY... The National Weather Service in Caribou has issued a Wind Advisory, which is in effect from 3 PM Friday to 1 AM EST Saturday. * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Friday afternoon through early Saturday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Numerous power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ Norcross
7 follow-up statements
455 WWUS71 KCAR 142343 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 643 PM EST Thu Feb 14 2019 MEZ029-030-150745- /O.CON.KCAR.WI.Y.0004.190215T2000Z-190216T0600Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 643 PM EST Thu Feb 14 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 1 AM EST SATURDAY... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Friday afternoon through early Saturday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Numerous power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
583 WWUS71 KCAR 150245 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 945 PM EST Thu Feb 14 2019 MEZ029-030-151045- /O.CON.KCAR.WI.Y.0004.190215T2000Z-190216T0600Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 945 PM EST Thu Feb 14 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 1 AM EST SATURDAY... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Friday afternoon through early Saturday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Numerous power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ CB
875 WWUS71 KCAR 150745 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 245 AM EST Fri Feb 15 2019 MEZ029-030-151600- /O.CON.KCAR.WI.Y.0004.190215T2000Z-190216T0600Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 245 AM EST Fri Feb 15 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST SATURDAY... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...This afternoon through early Saturday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Numerous power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
240 WWUS71 KCAR 151455 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 955 AM EST Fri Feb 15 2019 MEZ029-030-160000- /O.CON.KCAR.WI.Y.0004.190215T2000Z-190216T0600Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 955 AM EST Fri Feb 15 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST SATURDAY... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...This afternoon through early Saturday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Numerous power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ Norcross
637 WWUS71 KCAR 152101 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 401 PM EST Fri Feb 15 2019 MEZ029-030-160600- /O.CON.KCAR.WI.Y.0004.000000T0000Z-190216T0600Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 401 PM EST Fri Feb 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...This afternoon through early Saturday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Numerous power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ Norcross
140 WWUS71 KCAR 152326 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 626 PM EST Fri Feb 15 2019 MEZ029-030-160600- /O.CON.KCAR.WI.Y.0004.000000T0000Z-190216T0600Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 626 PM EST Fri Feb 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...This afternoon through early Saturday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Numerous power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
008 WWUS71 KCAR 160229 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 929 PM EST Fri Feb 15 2019 MEZ029-030-160600- /O.CON.KCAR.WI.Y.0004.000000T0000Z-190216T0600Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 929 PM EST Fri Feb 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Through early Saturday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Numerous power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Feb 14, 1:06 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Feb 14, 1:06 PM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
106 PM EST Thu Feb 14 2019
.SYNOPSIS...
High pressure will cross the region today through tonight. A
warm front will lift across the region Friday, with a cold
front crossing Friday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
Update...
Surface high pressure will build toward the region this
afternoon, while an upper level disturbance crosses northern
Maine. Expect partly/mostly cloudy skies across the north and
mountains this afternoon along with isolated snow showers.
Partly/mostly sunny skies are expected across central and
Downeast portions of the forecast area. West to northwest winds
gusting up to around 25 mph could produce patchy blowing snow
across northern and central portions of the forecast area.
Afternoon high temperatures will range from the lower to mid 20s
north, to around 30 interior Downeast with lower 30s along the
Downeast coast. Have updated the forecast to adjust for current
conditions along with afternoon temperatures and clouds.
Previous Discussion...
A strong clipper like low will approach from the Great Lakes
tonight and spread snow into the area from west to east on
Friday. A tight gradient between high pressure departing to our
east and the occlusion ahead of the low moving in from the west
will bring an increasing south southeasterly winds on Friday. As
snow moves into the area Friday afternoon, the increasing south
winds will result in blowing and drifting, especially over the
north. Warmer air pulling north ahead of the occlusion will
change precipitation over to rain from south to north Friday
afternoon into Friday evening. Rain may mix in as far north as
east central Aroostook county Friday evening before a strong
cold front pushes in ending the precipitation. A strong south
southeasterly wind will continue into Friday evening, but any
change to rain will dampen the blowing snow by early to mid
evening. The rain and snow will press east of the area by
midnight Friday night with partial clearing overnight as winds
shift to the west behind the cold front. Cooler air will begin
to push into the area overnight following the frontal passage.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
Sfc/upper trof is forecast to swing across the region during the
day on Saturday. There appears to be enough moisture up through
700mbs and weak forcing to generate some snow shower activity.
The activity looks to be situated across the n and w. Took a
blend of the GFS and NAM to go w/30% pops for snow showers in
the aforementioned areas. A dusting of snow at best and that
should do it. Daytime temps on Saturday are expected to be above
normal for the entire CWA. The CWA looks like it will hang onto
a gradient right into Sunday w/the broad upper trof forecast to
remain across the region. This will lead to clouds from time to
time especially during the day. Confluent flow aloft however
will allow for dry conditions w/no precip chances. Cooler on
Sunday w/daytime temps averaging below normal for mid February.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Storm track looks like it will turn to a more southern track
into next week. Canadian high pres is expected to build toward
the region Sunday right into mid week. Long range guidance
including the GFS/ECMWF and Canadian Global show a low pres
system moving off the Delmarva but tracking well s of the region
later Sunday night into Monday. The ECMWF keeps this system well
s of the region w/the entire CWA remaining on the dry side. The
GFS and Canadian Global give the coastal areas of Maine a
glancing blow. Given the broad upper trof and position of the
sfc low, decided to lean w/a dry forecast. It will be turning
colder w/temps staying well below normal. We could be seeing
consecutive mornings up through Wednesday where morning temps
are below 0F, especially for the northern and western areas.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: Occasional MVFR conditions will occur across the
north and mountains this afternoon, with VFR conditions
Downeast. VFR conditions are expected across the entire region
tonight. Conditions will then lower to IFR Friday into Friday
night in low clouds, snow and rain. Southerly wind shear is
possible Friday afternoon into Friday evening, especially
Downeast.
SHORT TERM: VFR looks to be the rule for KBGR and KBHB right
into Sunday. Northern terminals will be seeing periods of MVFR
cigs on Saturday especially n of KHUL. Otherwise, VFR looks to
be in order as well.
&&
.MARINE...
NEAR TERM: A Small Craft Advisory remains in effect into this
evening. Conditions could then briefly fall below small craft
advisory levels later tonight. Winds will then rapidly increase
from the south Friday ahead of a strong occlusion, reaching gale
Friday afternoon. The southerly gale will continue into Friday
night. Seas will build up to 14 ft in response to the south
wind. The winds will diminish late Friday night after a cold
front pushes through.
SHORT TERM: Seas look like they will stay up for a while on
Saturday w/heights of 6-8 ft and a swell component. NW winds are
forecast to pick up to speeds of 15-20 kts Saturday afternoon
into Sunday. Winds are expected to veer to the N w/low pres
passing s of the waters. Decided to keep sustained winds of 15+
kts into Monday. Seas are forecast to subside back to 3-4 ft by
this time.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from Friday morning through late Friday night for
ANZ050>052.
Small Craft Advisory until 7 PM EST this evening for
ANZ050>052.
&&
Near Term...Norcross/Bloomer
Short Term...Hewitt
Long Term...Hewitt
Aviation...Norcross/Bloomer/Hewitt
Marine...Norcross/Bloomer/HewittHazardous weather outlook, Feb 14, 3:01 AM EST, 12 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 301 AM EST Thu Feb 14 2019 MEZ001>006-010-031-150815- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Southern Piscataquis- 301 AM EST Thu Feb 14 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Low pressure approaching on Friday will bring a period of snow Friday afternoon into Friday evening, possibly mixing with rain. Several inches of snow is likely. Strong southeast winds late Friday afternoon into Friday evening will result in blowing and drifting snow and possibly some isolated power outages. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-150815- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 301 AM EST Thu Feb 14 2019 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-029-030-032-150815- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Northern Washington- 301 AM EST Thu Feb 14 2019 This Hazardous Weather Outlook is for Coastal DownEast Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong south to southeast winds Friday afternoon into Friday night may result in some power outages. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 11:39 PM EST | Gale Watch | CAR | 17 hr | |
| Feb 14, 9:40 AM EST | Small Craft Advisory | CAR | 9 hr | |
| Feb 14, 3:46 PM EST | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 36 hr |
| Feb 14, 4:33 PM EST | Gale Warning | CAR | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.